Translator Disclaimer
February, 1980 Occupation Densities
Donald Geman, Joseph Horowitz
Ann. Probab. 8(1): 1-67 (February, 1980). DOI: 10.1214/aop/1176994824

Abstract

This is a survey article about occupation densities for both random and nonrandom vector fields $X: T \rightarrow \mathbb{R}^d$ where $T \subset \mathbb{R}^N$. For $N = d = 1$ this has previously been called the "local time" of $X$, and, in general, it is the Lebesgue density $\alpha(x)$ of the occupation measure $\mu(\Gamma) =$ Lebesgue measure $\{t\in T: X(t)\in \Gamma\}$. If we restrict $X$ to a subset $A$ of $T$ we get a corresponding density $\alpha(x, A)$ and we will be interested in its behavior both in the space variable $x$ and the set variable $A$. The first part of the paper deals entirely with nonrandom, nondifferentiable vector fields, focusing on the connection between the smoothness of the occupation density and the level sets and local growth of $X$. The other two parts are concerned, respectively, with Markov processes $(N = 1)$ and Gaussian random fields. Here the emphasis is on the interplay between the probabilistic and real-variable aspects of the subject. Special attention is given to Markov local times (in the sense of Blumenthal and Getoor) as occupation densities, and to the role of local nondeterminism in the Gaussian case.

Citation

Download Citation

Donald Geman. Joseph Horowitz. "Occupation Densities." Ann. Probab. 8 (1) 1 - 67, February, 1980. https://doi.org/10.1214/aop/1176994824

Information

Published: February, 1980
First available in Project Euclid: 19 April 2007

zbMATH: 0499.60081
MathSciNet: MR556414
Digital Object Identifier: 10.1214/aop/1176994824

Subjects:
Primary: 26A27
Secondary: 60G15, 60G17, 60J55

Rights: Copyright © 1980 Institute of Mathematical Statistics

JOURNAL ARTICLE
67 PAGES


SHARE
Vol.8 • No. 1 • February, 1980
Back to Top